Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 77, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 14, 1999, 3:43 AM CDT for Marquette County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 1999, 3:43 AM CDT (08:43 UTC)
- Expired
- Jul 14, 1999, 4:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marquette County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMKX 140849 RRA
SVRMKE
WIC077-140945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT WED JUL 14 1999
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 445 AM CDT
* AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS LOCATED ALONG A LINE
EXTENDING FROM 35 MILES NORTH OF WESTFIELD TO 20 MILES WEST OF
WESTFIELD. THE LINE OF SEVERE THUNDERSTORMS IS MOVING EAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD BY 405 AM CDT.
IF YOU ARE IN THE PATH ORF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. SEEK
SHELTER IMMEDIATELY!
LAT...LON 4446 8972 4388 8972 4374 8999 4373 8949
4398 8921 4444 8913What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:16 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 14, 3:16 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 AM CDT WED JUL 14 1999 FCST CHALLENGE IS PCPN CHCS WITH WK UPPER LVL SUPPORT INTO THU. ND/MN TSTMS COMPLEX DRIVEN BY UPPER JET AND VORT NR LK WINNIPEG... THESE FEATURES MOVE DUE EAST...STAYING WELL N OF CWA. MEANWHILE NOSE OF LLJ...RESPONSIBLE FOR IA/WI TSTMS...WILL MOVE ACRS CNTRL WI THIS MORN AND QUICKLY INTO NRN LWR MI BY AFTN. MSAS COMPUTED LI/S SHOWS AXIS OF INSTABILITY FROM SRN MN INTO CNTRL WI. THIS AXIS SHLD REMAIN NR THIS REGION THRU TODAY AND TONIGHT WITH MORE STABLE AIR FARTHER SE IN THE CWA. MODELS SHOW H8 THERMAL RIDGE SINKS SLOWLY S TODAY/TONIGHT...REACHING CWA LATE TONIGHT/EARLY THU...THEN MOVG BACK N. ONLY UPPER SUPPORT ACRS CWA IS SOMEWHAT DIFLUENT FLOW ALOFT TODAY...BUT THIS DIMINISHES BY TONIGHT AS UPPER RIDGE BUILDS. MOSTLY ISNT LIFT INVOLVED HERE WHICH APPEARS TO COME IN WAVES... STRENGTHENING TODAY...WKNG THIS EVE AND THEN ANOTHER QUICK SHOT COMES ACRS OVRNIGHT AND FINALLY PULLS OUT EARLY THU. NGM DOING BEST WITH QPF...KEEPING BEST CHCS ACRS NRN PORTION OF CWA. ETA BUFFY SHOWG CAP BECOMG STRONGER BY THU...SO PCPN CHCS DIMINISH EARLY. ALL THIS PTS TO CHC/SLGT CHC POPS ACRS CWA WITH BEST POPS ACRS NRN CWA TODAY/TONIGHT. MOS TEMPS DOING WELL AND GENERALLY EXCEPTED. .UW-NMS...NOT AVAILABLE. .MKX...NONE. JK
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.